Texas, 2026

Hail and Damaging Wind in Texas, March 10, 2026

March 10, 2026 · NWS OUN · 3 events in 2 counties and zones

As a closed upper low across the Baja Peninsula transitioned to an open wave and moved to the northeast, widespread convection developed from western-north Texas into much of Oklahoma during the evening of the 10th. Strong surface heating in the afternoon contributed to strong instability and, combined with increasing deep-layer wind shear, yielded an environment capable of organized…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

As a closed upper low across the Baja Peninsula transitioned to an open wave and moved to the northeast, widespread convection developed from western-north Texas into much of Oklahoma during the evening of the 10th. Strong surface heating in the afternoon contributed to strong instability and, combined with increasing deep-layer wind shear, yielded an environment capable of organized thunderstorms. A left-split supercell thunderstorm produced reports of large hail and damaging winds across portions of Knox and Baylor Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 10, 12:30 PM CST, 4 hours 20 minutes earlier. Its key messages:

  • Updated at 126 PM CDT Tue Mar 10 2026
  • Severe weather potential returns today, with a slight risk for most of the area and an enhanced risk across southwest portions of the area.
  • Several days of elevated to near critical fire weather conditions across western Oklahoma mid to late week.
Area forecast discussion, Mar 10, 12:30 PM CST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
130 PM CDT Tue Mar 10 2026

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 126 PM CDT Tue Mar 10 2026

- Severe weather potential returns today, with a slight risk for
most of the area and an enhanced risk across southwest portions  of
the area.

- Several days of elevated to near critical fire weather
  conditions across western Oklahoma mid to late week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 126 PM CDT Tue Mar 10 2026

Focus in the near term continues to be on chances for severe
thunderstorms later this afternoon and this evening across much of
the area. As of early afternoon, an upper low is evident on water
vapor moving eastward across northern MX. Over our area, south winds
continue to maintain moisture advection ahead of a dryline which is
positioned across far western OK into the TX panhandle. Stratus
this morning has become more scattered, leaving plenty of
sunshine across central/western parts of the area, with low clouds
hanging on across southeast OK.

Storms are expected to fire along the dryline across west-central
and southwest TX as the cap erodes, with greater uncertainty on
initiation the farther north you go into western north TX and
western OK. If enough heating can occur to overcome the cap,
isolated supercells will be possible across western OK through
early evening, with a risk for large hail and damaging wind
gusts, with a very low risk for a tornado. Greater confidence for
storms exists across portions of western north TX northeastward
into southern/central OK as storms to our south move/develop into
the area later this afternoon and this evening. Any discrete or
semi-discrete storm this afternoon will be capable of very large
hail (>2.5" in diameter) before storms are expected to grow
upscale into a line by early evening. This should signal a
transition away from large hail and more towards damaging wind
gusts as the primary hazard this evening. That said, sufficient
low-level shear will be in place for a low risk for tornadoes
embedded in the line as well, especially with any favorably
oriented (NW-SE) line segments. Finally, a few storms with a risk
for large hail and damaging winds will also be possible across
northern OK closer to a cold front, though as of now it appears
the majority of this activity may end up just to our north in
southern KS.

The severe risk is expected to diminish after midnight as
instability wanes and activity moves east of the area, though
showers and (non- severe) storms could linger across southeast OK
through much of the overnight.

Ware

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 126 PM CDT Tue Mar 10 2026

A cold front will enter our area later tonight, bringing strong
north winds behind it. Expect the front to reach northwest OK
between 2-4am, reaching the I-44 corridor between 6-8am, and
clearing southeast OK around noon. With 850 mb flow ~50 knots behind
the front, winds could gust to 40-50 mph across much of the western
half of the area, with a few gusts of 50-60 mph possible across west-
central and southwest OK. A Wind Advisory is in effect for these
areas from 4am-7pm Wednesday with winds expected to diminish quickly
after sunset Wednesday evening.

Given the strong wind potential, fire weather will once again be a
concern Wednesday, even as temperatures cool back to near average
for this time of year. Near-critical fire weather is most probable
across western OK, with elevated conditions expected across much of
the rest of the area outside of southeast OK.

Although winds will be lighter compared to Wednesday, dry return
flow on Thursday will lead to elevated to near critical fire weather
conditions across the western third of the area.

Ware

&&

.LONG TERM...
(Friday through Monday)
Issued at 147 AM CDT Tue Mar 10 2026

Dry conditions are expected to continue through the end of the
week into the weekend. Friday and Saturday will feature a warming
trend before another strong cold front early Sunday morning.
Behind this frontal boundary, temperatures will drop to near
normal sunday, and below normal on Monday. Each day will feature
at least elevated fire weather conditions, with Sunday looking
like the biggest fire weather day in the long term.

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Tue Mar 10 2026

All terminals near and north of I-40 should remain in a VFR
category at least through 00Z with low ceilings keep terminals to
the south in a MVFR category. There is a 30% probability for
thunderstorms to initiate by 21Z across our terminals but most
likely between 00-05Z when TEMPOs are in place. Low ceilings &
reduced visibilities in rain showers could degrade some of our
terminals to at least a MVFR category but can't rule out brief
periods of IFR conditions. Surface winds will persist out of the
south at 15-20 kts with gusts up to 25 kts through 00Z, although
could see gusty variable winds associated with the convective
activity or even a storm outflow boundary making surface winds
variable in direction. There will be a strong cold front pushing
through after the storm activity between 08-14Z across all
terminals but KDUA, which may not see the front/wind shift until
near or after the end of this forecast period. Behind the cold
front will be an abrupt north wind shift and very windy conditions
with sustained winds around 20 kts and gusts between 30-40 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  54  64  35  63 /  60  10   0   0
Hobart OK         50  65  32  66 /  40   0   0   0
Wichita Falls TX  54  69  35  66 /  70   0   0   0
Gage OK           44  60  31  69 /  20   0   0   0
Ponca City OK     49  60  32  64 /  50  20   0   0
Durant OK         61  75  39  65 /  90  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 4 AM to 7 PM CDT Wednesday for OKZ004-005-
     009>011-014>018-021>024-027-033>038-044.

TX...Wind Advisory from 4 AM to 7 PM CDT Wednesday for TXZ083>088.

&&

NEAR TERM...08
SHORT TERM...08
LONG TERM....13
AVIATION...68

In the hours before

Special weather statement, Mar 10, 2:35 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Norman OK
335 PM CDT Tue Mar 10 2026

OKZ004-009-102100-
Harper OK-Ellis OK-
335 PM CDT Tue Mar 10 2026

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 400 PM CDT...

At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Shattuck, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shattuck, Gage, Fargo, and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3657 10000 3670 9991 3642 9960 3637 9961
      3618 10000
TIME...MOT...LOC 2035Z 227DEG 40KT 3628 10006

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Mar 10, 2:56 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Norman OK
356 PM CDT Tue Mar 10 2026

OKZ004-009-102145-
Harper OK-Ellis OK-
356 PM CDT Tue Mar 10 2026

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 445 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Follett, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3657 10000 3670 9991 3649 9967 3627 10000
TIME...MOT...LOC 2056Z 213DEG 27KT 3638 9998

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Mar 10, 3:56 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Tue Mar 10 2026

OKZ037-TXZ085-086-102230-
Tillman OK-Wichita TX-Wilbarger TX-
456 PM CDT Tue Mar 10 2026

...A strong thunderstorm will impact portions of southeastern
Tillman, northwestern Wichita and southeastern Wilbarger Counties
through 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Electra, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burkburnett, Iowa Park, Electra, and Haynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3391 9905 3428 9879 3417 9861 3416 9861
      3413 9855 3412 9856 3411 9854 3383 9883
      3383 9894
TIME...MOT...LOC 2156Z 216DEG 32KT 3392 9891

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Mar 10, 4:19 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
519 PM CDT Tue Mar 10 2026

OKZ023-027-102245-
Grady OK-Caddo OK-
519 PM CDT Tue Mar 10 2026

...A strong thunderstorm will impact portions of west central Grady
and southeastern Caddo Counties through 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Anadarko, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Anadarko, Fort Cobb, Verden, Gracemont, Lake Chickasha, and Stecker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3491 9841 3503 9849 3536 9823 3516 9795
TIME...MOT...LOC 2219Z 218DEG 30KT 3504 9835

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Mar 10, 4:32 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
532 PM CDT Tue Mar 10 2026

OKZ004-102300-
Harper OK-
532 PM CDT Tue Mar 10 2026

...A strong thunderstorm will impact portions of western Harper
County through 600 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laverne, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laverne and Rosston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3695 9980 3673 9956 3659 9990 3659 9997
      3663 10001 3668 10001 3676 10000
TIME...MOT...LOC 2232Z 234DEG 21KT 3669 9994

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Mahale

The radar

The Dyess AFB radar (KDYX), 99 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Knox

When
March 10, 4:50 PM CST
Where
Knox County, 5.04 mi SSW of Goree
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.399, -99.540

Thunderstorm Wind, Knox

When
March 10, 5:04 PM CST
Where
Knox County, 3.74 mi NNW of Goree
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
33.521, -99.542

Hefner (HEFN) Mesonet observation.

Hail, Baylor

When
March 10, 5:14 PM CST
Where
Baylor County, 0.23 mi NNW of Red Springs
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.613, -99.412

The location is approximate.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323362, 1323360, 1323361.